MAUDE Adverse Event Report: TRIPATH IMAGING, INC BD PHOENIX¿ AST BROTH; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

TRIPATH IMAGING, INC BD PHOENIX¿ AST BROTH; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 246003
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ ast broth an unspecified number of broths were contaminated and had liquid volume level failures.The user noted using the contaminated broths stating, "there are several antibiotics that failed.A few examples are ciprofloxacin, sxt, penicillin, ampicillin, etc." the user performed repeat testing using a reference laboratory.No health impact or consequence reported.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the customer complaint is for contamination in one (1) tube of material 246003 lot number 5260860, tube phoenix ast broth sp100.Material 246003 is produced at the bd mebane, nc facility on an automated filling line and manually packed.Production of 246003 lot 5260860 started on 17sep2025.The review of the manufacturing dhr for the lot number identified that it was complete and accurate with no indication of abnormal problems during manufacturing that could contribute to the failure mode.A retain analysis was performed and there were no tubes found with any growth.Additional microbial load testing was performed.Results from the test revealed no growth, no turbidity, providing a reasonable assurance that the product is free from viable organisms.A photograph was provided.The picture shows tubes with contamination in the liquid before use.Therefore, the complaint is confirmed.Bd apologizes for the inconvenience caused by the issue.Monthly complaint trending through february 2025, using 18 months of data, identified prior complaints related to this defect mode.Bd has a corrective and preventative action (capa) open for phoenix broth contamination complaints and is currently in implementation phase.The investigation has identified the issue to be intermittent tube and cap sealing issues, resulting in individual tubes becoming contaminated.Multiple actions are being implemented to address the intermittent seal integrity issues.Following visual inspection of the tubes, any tubes exhibiting visible contamination or a compromised seal should be discarded; however, as the contamination is not pervasive across the entire lot, broth batches that have passed user qc and tubes exhibiting no growth or turbidity may be used.Bd apologizes for the inconvenience caused by the issue.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AST BROTH
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer (Section G)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24268747
Report Number3008007472-2026-00001
Device Sequence Number10022028
Product Code LON
UDI-Device Identifier30382902460030
UDI-Public(01)30382902460030(17)260904(10)5260860
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/04/2026
Device Catalogue Number246003
Device Lot Number5260860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown